Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 342, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2025, 11:26 PM CDT for Brown County, Rock County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2025, 11:26 PM CDT (04:26 UTC)
- Expired
- Aug 18, 2025, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
075
WUUS53 KLBF 180426
SVRLBF
NEC017-149-180515-
/O.NEW.KLBF.SV.W.0342.250818T0426Z-250818T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1126 PM CDT Sun Aug 17 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Rock County in north central Nebraska...
East central Brown County in north central Nebraska...
* Until 1215 AM CDT.
* At 1125 PM CDT, a severe thunderstorm was located near Long Pine,
or near Ainsworth, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bassett and Long Pine.
This includes the following highways...
Highway 183 between mile markers 173 and 201.
Highway 20 between mile markers 244 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4246 9984 4264 9984 4271 9935 4243 9934
TIME...MOT...LOC 0425Z 265DEG 18KT 4256 9977
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Taylor2 follow-up statements
518
WWUS53 KLBF 180442
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1142 PM CDT Sun Aug 17 2025
NEC017-180451-
/O.CAN.KLBF.SV.W.0342.000000T0000Z-250818T0515Z/
Brown NE-
1142 PM CDT Sun Aug 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4248 9965 4267 9966 4271 9935 4243 9934
TIME...MOT...LOC 0441Z 262DEG 28KT 4258 9955
$$
NEC149-180515-
/O.CON.KLBF.SV.W.0342.000000T0000Z-250818T0515Z/
Rock NE-
1142 PM CDT Sun Aug 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN ROCK COUNTY...
At 1141 PM CDT, a severe thunderstorm was located over Bassett,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bassett.
This includes the following highways...
Highway 183 between mile markers 175 and 182.
Highway 20 between mile markers 254 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4248 9965 4267 9966 4271 9935 4243 9934
TIME...MOT...LOC 0441Z 262DEG 28KT 4258 9955
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Taylor350 WWUS53 KLBF 180508 SVSLBF Severe Weather Statement National Weather Service North Platte NE 1208 AM CDT Mon Aug 18 2025 NEC149-180518- /O.EXP.KLBF.SV.W.0342.000000T0000Z-250818T0515Z/ Rock NE- 1208 AM CDT Mon Aug 18 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROCK COUNTY WILL EXPIRE AT 1215 AM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. LAT...LON 4248 9965 4267 9966 4271 9935 4243 9934 TIME...MOT...LOC 0508Z 265DEG 18KT 4259 9938 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:53 PM CDT, 4 hours 33 minutes earlier. Its key messages:
- A marginal risk (level 1 of 5) of severe storms is expected both today and Monday with damaging winds and large hail being the main threats.
- Above normal temperatures continue through Thursday with highs rising into the 90s before dropping into the 80s for the end of the week.
- Rain and thunderstorms return Friday and Saturday evenings, but the severe risk is uncertain.
Area forecast discussion, Aug 17, 6:53 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 653 PM CDT Sun Aug 17 2025 .KEY MESSAGES... - A marginal risk (level 1 of 5) of severe storms is expected both today and Monday with damaging winds and large hail being the main threats. - Above normal temperatures continue through Thursday with highs rising into the 90s before dropping into the 80s for the end of the week. - Rain and thunderstorms return Friday and Saturday evenings, but the severe risk is uncertain. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 329 PM CDT Sun Aug 17 2025 Lingering showers and storms across northern Nebraska will continue to push into northeast Nebraska over the next few hours. Showers and thunderstorms are expected to return once again by late afternoon and into the evening across north central Nebraska and into the Sandhills. An area of higher instability (CAPE values greater than 3000 J/kg, steep low level lapse rates, and an area of shear around 30 knots) will be present across much this region by evening which will provide enough support for widely scattered severe storms by late afternoon. Convection is anticipated to start between 22Z and 00Z across northern Nebraska before tracking east/southeast into the evening hours. Greatest threats with these storms will be large hail initially in discrete supercells before storms become more linear in nature and damaging winds become the main threat. Thunderstorms may persist into the overnight hours as the low level jet intensifies after sunset, although the severe threat should great diminish after Midnight CT. Another round of severe thunderstorms returns on Monday afternoon and evening. Thunderstorms are expected to initiate earlier than Sunday, with some organized convection by mid afternoon across the northern Sandhills. With these storms expected to be supercellular in nature, current hazards will be large hail and damaging winds. There is some concerns on development locations as the latest CAMs have initiation in different areas. However, with the greatest instability across areas mainly east of US-83, current expectations is those areas have the greatest potential to see severe storms. There is also some concerns on lingering showers overnight and cloud cover into Monday morning impacting severe potential. Some models have clouds lingering into the mid to late afternoon, but it is likely we will get enough clearing early enough that it won't greatly inhibit convection potential. Instability quickly wanes by mid to late evening helping to end any severe storms. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 329 PM CDT Sun Aug 17 2025 Upper level ridging will begin to build across the western US by Tuesday. This will bring a return to quieter and drier weather through the middle of the week as surface high pressure builds into the central Plains. In addition to drier weather, this ridge will also keep above normal (upper 80s) temperatures across the region. Expect highs to rise into the 90s across much of north central and western Nebraska through Thursday. Near daily thunderstorms return Friday night and into the weekend. At this time, confidence in locations of impact and timing is low and therefore, the severe potential is uncertain at this time, but a stronger storm or two cannot be ruled out completely with small hail and strong wind gusts being the main threats. In addition to rain chances by the end of the week, cooler air will also return. Plenty of clouds and potentially isolated rain showers or thunderstorms during the day will drop high temperatures back into the 80s for Friday and into the upper 70s to low 80s for the weekend. Low temperatures will also drop into the mid to upper 50s by the weekend which near normal for this time of year. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 640 PM CDT Sun Aug 17 2025 Isolated to scattered thunderstorms will develop this evening into the overnight. The greatest confidence in storm development is across the northern Sandhills, however isolated storm development may be possible further south. Gusty erratic winds and lower visibility will be possible as storms pass through. SFC winds will be out of the south to southeast this evening around 5 to 10 kts, becoming light and variable overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Gomez
Hazardous weather outlook, Aug 17, 3:28 PM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 328 PM CDT Sun Aug 17 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 PM CDT Sun Aug 17 2025 /228 PM MDT Sun Aug 17 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. There's a marginal risk (level 1 of 5) of severe thunderstorms this evening. The main threats will be damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There's a marginal risk (level 1 of 5) of severe thunderstorms Monday afternoon and evening across much of western and north central Nebraska. The main threats are damaging wind gusts and large hail. Thunderstorms return Friday and Saturday evenings, but the severe threat is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 17, 9:40 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
940 PM CDT Sun Aug 17 2025
NEZ006-008-009-180315-
Brown NE-Rock NE-Keya Paha NE-
940 PM CDT Sun Aug 17 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ROCK...CENTRAL
BROWN AND SOUTH CENTRAL KEYA PAHA COUNTIES THROUGH 1015 PM CDT...
At 940 PM CDT, Doppler radar was tracking a strong thunderstorm near
Johnstown, or near Ainsworth, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ainsworth, Long Pine, Johnstown, Antelope Peak, Keller Park State
Recreation Area, and Pine Glen State Wildlife Refuge.
This includes the following highways...
Highway 183 between mile markers 194 and 210.
Highway 20 between mile markers 230 and 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4240 10007 4262 10012 4279 9972 4242 9960
TIME...MOT...LOC 0240Z 250DEG 27KT 4255 9997
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 17, 9:54 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
954 PM CDT Sun Aug 17 2025
NEZ005-094-180345-
Eastern Cherry NE-Western Cherry NE-
954 PM CDT Sun Aug 17 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHERRY COUNTY THROUGH
1045 PM CDT...
At 954 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Medicine Lake to 23 miles southwest of
Merritt Reservoir. Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kilgore, Medicine Lake, Merritt Reservoir, Highway 97 crossing the
North Loup River, Steer Creek Campground, Anderson Bridge State
Wildlife Management Area, Schoolhouse Lake, and Highway 97 crossing
Big Creek.
This includes the following highways...
Highway 20 between mile markers 168 and 174.
Highway 97 between mile markers 87 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4297 10097 4232 10074 4230 10129 4277 10150
TIME...MOT...LOC 0254Z 265DEG 19KT 4277 10134 4241 10121
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Aug 17, 10:10 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1010 PM CDT Sun Aug 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM Hail Ainsworth 42.55N 99.86W
08/17/2025 M1.75 Inch Brown NE Public
Golf ball sized hail in Ainsworth. Time
estimated from radar.
&&
ASSpecial weather statement, Aug 17, 10:14 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
1014 PM CDT Sun Aug 17 2025
NEZ006-007-009-010-180400-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1014 PM CDT Sun Aug 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ROCK...NORTHWESTERN
HOLT...NORTHEASTERN KEYA PAHA AND WESTERN BOYD COUNTIES THROUGH 1100
PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Naper, or 22 miles east of Springview, moving east
at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Butte, Naper, Dustin, Anoka, Mills, Brocksburg, Parshall Bridge State
Wildlife Management Area, and Hull Lake State Wildlife Management
Area.
This includes Highway 12 between mile markers 77 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4278 9882 4279 9940 4300 9941 4300 9884
TIME...MOT...LOC 0314Z 265DEG 20KT 4289 9931
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 17, 10:59 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
1059 PM CDT Sun Aug 17 2025
NEZ005-006-008-094-180445-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
1059 PM CDT Sun Aug 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHERRY...WESTERN
BROWN AND SOUTHWESTERN KEYA PAHA COUNTIES THROUGH 1145 PM CDT...
At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valentine National Wildlife Refuge, or 29 miles south of Valentine,
moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Johnstown, Brownlee, Valentine National Wildlife Refuge, Wood Lake,
Moon Lake, North River Trail, Big Alkali Lake State Wildlife
Management Area, Long Lake State Wildlife Management Area, Highway 83
crossing Goose Creek, and Highway 83 crossing the North Loup River.
This includes the following highways...
Highway 20 between mile markers 213 and 237.
Highway 83 between mile markers 167 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4223 10078 4260 10080 4282 10001 4224 9989
TIME...MOT...LOC 0359Z 251DEG 39KT 4245 10066
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 17, 11:09 PM CDT, 17 minutes before
Special Weather Statement National Weather Service North Platte NE 1109 PM CDT Sun Aug 17 2025 NEZ008-009-180445- Brown NE-Rock NE- 1109 PM CDT Sun Aug 17 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROCK AND CENTRAL BROWN COUNTIES THROUGH 1145 PM CDT... At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm over Ainsworth, moving east at 45 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Ainsworth, Bassett, Long Pine, and Johnstown. This includes the following highways... Highway 183 between mile markers 168 and 201. Highway 20 between mile markers 226 and 259. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4244 10016 4263 10016 4267 9953 4237 9953 TIME...MOT...LOC 0409Z 274DEG 39KT 4255 9990 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:06 PM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 39 min |
| Aug 17, 7:25 PM CDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Aug 17, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Aug 17, 7:53 PM CDT | Special Weather Statement | LBF | Keya Paha | 52 min |
| Aug 17, 8:06 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 17, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Aug 17, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 48 min |
| Aug 17, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Aug 17, 9:16 PM CDT | Special Weather Statement | LBF | Keya Paha | 29 min |
| Aug 17, 9:40 PM CDT | Special Weather Statement | LBF | Brown | 35 min |
| Aug 17, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 46 min |
| Aug 17, 9:54 PM CDT | Special Weather Statement | LBF | Cherry | 51 min |
| Aug 17, 10:14 PM CDT | Special Weather Statement | LBF | Boyd | 46 min |
| Aug 17, 10:17 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 43 min |
| Aug 17, 10:27 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 33 min |
| Aug 17, 10:59 PM CDT | Special Weather Statement | LBF | Brown | 46 min |
| Aug 17, 11:02 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 43 min |
| Aug 17, 11:09 PM CDT | Special Weather Statement | LBF | Brown | 36 min |
| Aug 17, 11:40 PM CDT | Special Weather Statement | LBF | Boyd | 35 min |
| Aug 18, 12:07 AM CDT | Special Weather Statement | LBF | Holt | 53 min |
| Aug 18, 12:52 AM CDT | Special Weather Statement | LBF | Holt | 38 min |
| Aug 18, 8:42 AM CDT | Special Weather Statement | LBF | Deuel | 48 min |
| Aug 18, 12:34 PM CDT | Special Weather Statement | LBF | Perkins | 41 min |
| Aug 18, 1:15 PM CDT | Special Weather Statement | LBF | Chase | 45 min |
| Aug 18, 6:26 PM CDT | Special Weather Statement | LBF | Box Butte | 64 min |
| Aug 18, 6:52 PM CDT | Special Weather Statement | LBF | Garden | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.